MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 7.0 x80, 75cm gladiator balloon catheter was advanced for dilation.During the procedure, the balloon burst without reaching to the max rated pressure.No further information was reported to boston scientific regarding the procedure.No complications were reported.
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.The device was returned for analysis and the evaluation was completed on 30sep2024.A visual and tactile examination was performed, and it was revealed that a balloon longitudinal tear was identified beginning approximately 22mm distal of the proximal markerband and extending approximately 8mm distally across the balloon material.There were no issues, kinks, or damages found on the markerbands, shaft, and tip of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 7.0 x80, 75cm gladiator balloon catheter was advanced for dilation.During the procedure, the balloon burst without reaching to the max rated pressure.No further information was reported to boston scientific regarding the procedure.No complications were reported.It was further reported that the target lesion was located in the mildly tortuous and mildly calcified arteriovenous fistula.The balloon was inflated once and tried to increase to the rated burst pressure (rbp) until it ruptured.The procedure was completed with an alternative gladiator balloon.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20267444
Report Number2124215-2024-58852
Device Sequence Number7419356
Product Code LIT
UDI-Device Identifier08714729809838
UDI-Public08714729809838
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0033166774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown